Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 15, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 26, 2019, 12:11 PM CST for 4 states. It took effect at Nov 26, 2019, 4:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 12:11 PM CST (18:11 UTC)
- In effect from
- Nov 26, 2019, 4:00 PM CST
- Expired
- Nov 27, 2019, 6:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 41 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 24 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS74 KMEG 261811 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1211 PM CST Tue Nov 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>091-270615- /O.NEW.KMEG.WI.Y.0015.191126T2200Z-191127T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, and Selmer 1211 PM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 4 PM this afternoon to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
906 WWUS74 KMEG 270301 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 901 PM CST Tue Nov 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>091-271200- /O.CON.KMEG.WI.Y.0015.000000T0000Z-191127T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, and Selmer 901 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Through 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
537 WWUS74 KMEG 271157 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 557 AM CST Wed Nov 27 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>091-271300- /O.EXP.KMEG.WI.Y.0015.000000T0000Z-191127T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, and Selmer 557 AM CST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... West winds have decreased below advisory criteria across the area. Thus, the Wind Advisory will be allowed to expire at 6 AM CST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:00 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 26, 12:00 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1200 PM CST Tue Nov 26 2019 .UPDATE... Updated 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 525 AM CST Tue Nov 26 2019/ UPDATE... See the 12z aviation discussion. PREV DISCUSSION... /issued 453 AM CST Tue Nov 26 2019/ DISCUSSION...10Z Surface analysis places a surface low over Colorado. A cold front extends into the Southwest United States with a warm front from the Texas Panhandle into the Red River Valley in Texas. Southerly winds on the back side of high pressure and increasing low level moisture have resulted in cloudy skies across the entire area early this morning. As of 4 AM CST, temperatures across the area are in the 50s at most locations. Strong to severe thunderstorm potential tonight is the predominant forecast concern in this morning's forecast issuance. A mid-level trough in the Rockies will eject into the Central Plains later today and become somewhat negatively tilted as it moves into the Upper Midwest by this evening. Meanwhile, a surface low will move into the Central Plains this afternoon and into the Upper Midwest tonight. This will result in a cold front moving through the Lower Mississippi Valley tonight. Increasing isentropic ascent will result in rain shower coverage increasing throughout the day but the best chances occurring as a cold front moves through the area tonight. Overall shear is expected to be impressive with this system with 0-1 km SRH values up to 500-600 m2/s2 with overall instability remaining somewhat limited between 300-800 J/kg and moderately unstable 700-500 mb layer lapse rates around 6.5 C/km. Short term models including Convective Allowing Model (CAMs) solutions suggest showers and thunderstorms will develop over Arkansas late this afternoon and congealing somewhat into a broken line as it moves into the Mid- South tonight. A few strong to severe thunderstorms are possible in this low CAPE/high shear environment. Damaging winds will remain the predominant threat with any thunderstorms that reach severe limits with a secondary threat of perhaps a tornado or two embedded within bowing segments. Its possible that the high amount of shear could potentially be a limiting factor with this event. A 60-70 kt 850 mb Low Level Jet will move across the Lower Mississippi Valley this evening. South winds are expected to become gusty at times this afternoon and tonight but are anticipated to remain just below Wind Advisory criteria tonight. Nonetheless, this will continue to be monitored throughout the day and evaluated for wind headlines if winds become higher than currently forecasted. High pressure will filter back in across the region for Wednesday but not last long as southwest flow aloft develops across the Southern Plains and Lower Mississippi Valley. Rain chances are expected to return mainly along and west of the Mississippi River on Thanksgiving Day and Friday. 00Z long term models indicate another upper level low in the Rockies will move into the Upper Midwest by this weekend with a cold front pushing through the region on Saturday. High pressure will bring a return of cooler and drier air for the latter half of the upcoming weekend into early next week. CJC && .AVIATION... /18z TAFs/ Showers are expected to persist expected today with lower MVFR ceilings until early tomorrow morning. A line of storms will approach the MS River around or after 00z, but confidence is too low on timing of TS, so continued the VCTS for all sites. Short range models show the first line ahead of a cold front moving through, as showers follow behind it. The second round of showers seem to taper off and should be out of the area by tomorrow morning. Gusty south to southwest winds increase through the rest of the day into tomorrow and have the potential for low-level wind shear at all sites by late tonight. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 26, 9:33 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Memphis TN 933 AM CST Tue Nov 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 933 AM CST Tue Nov 26 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight The possibility of severe weather is forecast for tonight across the Midsouth. In particular, there is an enhanced risk of severe storms west of a line from Dyersburg to Batesville. Damaging winds will be the primary threat for any thunderstorms that reach severe limits along with a secondary threat of a few tornadoes. A Wind Advisory may be needed tonight along and west of the Mississippi River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight in support of severe weather operations.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 5:46 PM CST | Areal Flood Advisory | MEG | Shelby | 4 hr |
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.